cymbalta side effects

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

mitchell
New Member


Date Joined Jan 2007
Total Posts : 4
   Posted 1/24/2007 8:15 AM (GMT -7)   
I have been on cymbalta for a couple of months.  Prior to being on cymbalta I had back pains, shoulder pains and it felt like every joint in my body hurt which is why my doctor put me on cymbalta.  After about a week, my aches and pains went away but then I became very tired all the time.  Knowing that every type of medications like this has its side effects, I figured this was one of them along with sweats and feeling a little dizzy.  I asked my doctor if he would lower my dose because I didn't like feeling like that so he lowered my dose to 30 mgs which I did fine on for a couple of months but now I'm getting my old achey symptoms back so my doc suggested I move up to the 60 mgs again which I did but again, I feel very tired and a little dizzy and disconnected and don't feel like doing anything.  Has anyone experienced these side effects?  If so, do they go away after a while?  I don't like feeling like this.

els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 1/25/2007 10:21 AM (GMT -7)   

Hi mitchell, Welcome to healing well.  Your doctor put you on an antidepressant for body aches and pains?  Were you not having symptoms of depression for this to be prescribed?  I haven’t been on Cymbalta so I can’t speak from personal experience here but there are many who have had good success from it.  I am sure you will get some replies from them shortly.  However, in my opinion it would seem that the Cymbalta isn’t working as well for you and that perhaps you need a change in medication to see if something else would work better for you.  My concern would be if you do have depression or perhaps there may be a medical problem going on and an antidepressant isn’t going to help with the aches and pains that you feel in your joints and body.  I don’t know but please do keep us posted as to how your doing and feel free to write as often as you like.  Take care


Elisha
Co~Mod: Depression
Moderator: Heart & Cardiovascular Disease
http://www.healingwell.com/donate


mitchell
New Member


Date Joined Jan 2007
Total Posts : 4
   Posted 1/25/2007 10:33 AM (GMT -7)   
I am on the medication for depression, the aches and pains were part of that and once I was placed on the cymbalta, those symptoms went away although they have now returned.  I tried the increased dosage but all it did was make me extremely tired so I went back down the the 30mgs.  I may go back to the doctor and request to be on something else.

els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 1/26/2007 8:41 AM (GMT -7)   
Thank you for clearing that up mitchell :-) ...It does indeed sound as if the Cymbalta isnt working out for you and a change may be in order.  Please do post again and let us know how your doing...Take care

Elisha
Co~Mod: Depression
Moderator: Heart & Cardiovascular Disease
http://www.healingwell.com/donate


TMarie
Regular Member


Date Joined Aug 2005
Total Posts : 190
   Posted 1/28/2007 8:12 PM (GMT -7)   
Hi Mitchell,
 
I'm popping my head in from the Chronic Pain forum.  I'm also fairly new to taking Cymbalta.  For those of you who don't know, Cymbalta isn't only an antidepressant; it can be very useful in treating pain for some people.  (Nerve type pain)
 
I was previously on Celexa and wanted to stop taking it because I was ALWAYS tired.  I would nap 5-12 hours a day and sleep 10-14 hours at night and still be exhausted.  I was not myself, you couldn't get a rise out of me no matter what.  I had no 'feelings', I wouldn't laugh at a funny movie...my mood was so flat.  It got to the point where I no longer knew myself.
 
Then I heard about Cymbalta, the "New Antidepressant" that could help with pain.  It sounded great since I deal with Chronic pain which can exacerbate depression; and I do get down at times.
 
I've been the full dose of Cymbalta for a full two months now and the long naps are coming back full swing.  I've actually had a few days where I could barely get myself out of bed due to the 'blues' since being on the new medicine.  On top of that, I've now begun to break out in Cystic Acne all over my face and even on my chest!  (I've never, ever had acne in my entire life--I'm in my early 30's)
 
I plan on calling my Primary doctor tomorrow to get switched to a different SSRI as soon as possible; In my honest opinion this medication is not worth feeling like this.  Plus my skin has begun to scar.  I feel I've given it a long enough chance and put up with enough!
 
As for it working for Pain, I feel it has worked 'somewhat' to reduce my pain...but not significantly enough for me to stay on it and deal with everything else I feel it's causing me.
 
Sorry for such a long post, hope I didn't hijack your thread!  Good luck to you Mitchell!

mitchell
New Member


Date Joined Jan 2007
Total Posts : 4
   Posted 1/29/2007 6:23 AM (GMT -7)   

thanks for that last post tmarie,  at least now I know I'm not the only one feeling that way.  The 30 mg dosage seems to be working fine for me so I think I'll just stay at that dosage.  I found it interesting though what you said about the acne because when I went up to the higher dosage, I was getting acne as well.  I am 40 and although sometimes I do ge acne, its very rare but when I went on the higher dosage of cymbalta, I started getting more acne, the lower dosage doesn't do that.  Interesting.  I also felt a little like a zombie as well on the higher dosage.  Thanks for the info.

Mitchell

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 3:17 AM (GMT -7)
There are a total of 2,732,437 posts in 301,021 threads.
View Active Threads


Who's Online
This forum has 151185 registered members. Please welcome our newest member, monjurmuradd.
178 Guest(s), 2 Registered Member(s) are currently online.  Details
George_, Lamilla


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer